It is currently Wed Aug 23, 2017 9:45 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Dec 16, 2011 1:07 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Dec 16, 2011 12:52 am
Posts: 5
I've been poking around and haven't seen anything really pertaining to my particular situation so here it goes. I've been on my stable dose (16mg/qd sub-lingual strips) for 3 months so far, and I've been doing great; this is the first and only time I intend to be on suboxone. I'm never going back. WELLL... I've been waking up around 9AM for the past five days with an extreme sickness, by which I mean nausea and vomiting, random roaming pain, and the sweating associated with puking your brains out on an empty stomach, basically "withdrawl lite"; and it lasts seemingly random lengths of time. The symptoms last anywhere between 2-14 hours, and have been random at best over the last five days, with one day lasting 2 hours and the next 8 and the next 4. I've tried everything I can think of short of changing my dosing schedule. If I take my suboxone it feels like it gets worse before it gets better (the taste doesn't help). I've tried coffee, tums, regular food, crackers and gingerale, even marijuana. Nothing seems to cure it except time and the sleep between vomiting. Is this tolerance? Is it withdrawls between doses? Should I take one 8mg strip in the morning and one 8mg strip at night? Any ideas?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 16, 2011 9:09 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
It's really hard to say. I don't have personal experience with this problem, and it does sound unique.

Seriously consider the possibility that it may have nothing to do with Suboxone, and it may be another health issue entirely. Have you seen your GP or prescribing doctor and let them know what's going on? Have you started taking any other medication, or changed anything about your diet / life?

Something stood out for me, which was this:

Quote:
If I take my suboxone it feels like it gets worse before it gets better (the taste doesn't help).


It could mean that swallowing the Suboxone is messing with an already upset stomach. But the fact it gets worse after you take your dose, then it gets better, may be a naloxone thing. I have in the past had naloxone side-effects that happen shortly after dosing, then go away after 30-45 mins. There may be a slim chance that you've developed an allergy to naloxone. This is a real big "if" though. But if it is the case, it can be quite serious. People who are allergic to naloxone usually get put on Subutex. It may be worth exploring anyway to remove all variables.

Have you tried spitting your dose after you let it dissolve? That way you will absorb less of the naloxone, and you won't get the same stomach upsets. But I found I didn't absorb nearly as much when I did that, so it may not work for everyone.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 16, 2011 11:37 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Myself and another member experienced symptoms pretty close to what you're describing. We had both been on Suboxone for a while, we were both definitely stable on Suboxone and then, out of nowhere, it's like we went into wd.

I had experienced this phenomenon back when I was on pain meds, so I pretty much knew what was going on. I had picked up some kind of fairly strong Flu and for whatever reason, having the flu seemed to send me into wd??

The wd thing didn't happen every time I got sick, it only happened a few times, but every time it happened I was sick with some flu thing or something??

Tear brings up a really good point, if you're experiencing these symptoms right after taking your Suboxone, you may be ingesting the Naloxone or having some kind of allergic reaction to it?

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Dec 16, 2011 12:39 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Dec 16, 2011 12:52 am
Posts: 5
I found a happy medium. Take one strip at night and one in the morning. I figured I'd just try it after last night because I didn't want to endure another morning like that. Is it really possible to build a tolerance to suboxone to the point that your stable dose doesn't last as long as it usually does? Being a partial agonist, I suppose that it would continue to cause the brain to decrease the availability of mu opiate receptors, but I really don't know if the drug somehow gets around that or not. I know it's not the Naloxone because Naloxone is only active when injected, although as far as hypersensitivity to it, I don't know; I do know that it doesn't feel like an allergic reaction because I do get anaphylaxis to peanuts, and it's not even close to that kind of feeling. Have you heard of someone building a tolerance to subs that caused them to go into withdrawls?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 16, 2011 2:45 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Dec 16, 2011 12:52 am
Posts: 5
OK. So far splitting my dose between morning and evening seems to be doing the trick, I took my "morning" dose around 1230 (my "evening" dose was at 1AM last night lol). So tonight I will take my dose around 1030 or 11, just to get the timing to around normal hours for me.

Romeo- I had considered that initially, but when you have the flu, you have a fever, and I didn't have one, it was mostly the random electricity feeling, and severe nausea.

Tear, I forgot to mention that usually what I do is; after I'm confident that all the medicine is absorbed and all that remains is the binders and cellulose, I wash my mouth out and brush my teeth. That taste is somethin' fierce lol, and the taste alone is enough to make my friend vomit after taking his dose. I find that not swallowing the "remains" does help somewhat, but it definitely wasn't a cure to my problem.

Have either of you ever heard of this problem and fix? I'm calling it a fix because it's not a cure until tomorrow or the next day when I'm sure that it's solved my problem. And anyone else that may have heard of that or had that happen to them, please chime in! I want to know if I'm really the only one that this has happened to.

_________________
Paramedic, NREMT-P, PHTLS, ACLS, going for RN!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Dec 18, 2011 8:12 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
If spitting is helping, then that's a positive sign!

I don't know too much about the subject, but there's others on this board who spit their doses who can fill u in maybe. But I think the benefits for spitting come from the fact that people absorb more naloxone when they swallow their dose. So it may be playing a role. Maybe you are more sensitive to it?

Naloxone isn't absorbed sublingually nearly as much as buprenorphine, but we do absorb some - respective peak plasma levels of bupe:naloxone is about 20:1. While naloxone doesn't displace buprenorphine from receptors, apparently it does compete when it's taken beforehand. Given we take buprenorphine & naloxone at the same time, there may be a very small interaction. Some people seem to feel this more, which is why they prefer Subutex.

If the problem doesn't get better, there are some things you can try. If I were in your position, and nothing helped, I'd ask if I could be put on the Suboxone Tablets. Mainly because I felt a lot more withdrawal-lite side-effects on the film, and you absorb more naloxone with the film. Ideally, Subutex would be the way to go, but docs are quite apprehensive about prescribing it (for ridiculous reasons). It just makes sense to remove as many variables as you can, and at least for some people, naloxone is one of them variables.

Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group